MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLT-LSB STYLE

AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLT-LSB STYLE
Catalog Number LSBK1-BX-06; LSBK1-AX-05
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A bilateral implantation of 12 bolts and electrodes occured on (b)(6) 2016, and they were explanted on (b)(6) 2016.Patient experienced seizure while lying in bed, did not fall or hit head on anything.Per eeg surgeons and neurologist, the seizure was unremarkable.After examination it was determined that 2 of the bolts were broken.The bolts were broken at threads and broken bolt piece remained lodged in head.The removal required larger incision and additional manipulation to remove.This investigation is still on-going.The following is a list of the bolts and lot numbers that were broken: lsb-bx-06 lot 208140618 (no udi).Lsb-ax-05 lot 208140625 (udi listed).
 
Event or Problem Description
Ad-tech was made aware of an issue on 2/10/2017.It was found that the patient had 12 cranial anchor bolts implanted on (b)(6) 2016 and explanted on (b)(6) 2016.The patient had unremarkable seizures while lying in bed, no falls or hitting of their head.Upon examination, it was found that the patient had 2 broken bolts.The patient required more extensive removal of the broken bolts as the bolts were broken in the head below the skin.To date, there have been no reports in regards to negative impact to patient safety.
 
Additional Manufacturer Narrative
A bilateral implantation of 12 bolts and electrodes occured on (b)(6) 2016, and they were explanted on (b)(6) 2016.Patient experienced seizure while lying in bed, did not fall or hit head on anything.Per eeg surgeons and neurologist, the seizure was unremarkable.After examination it was determined that 2 of the bolts were broken.The bolts were broken at threads and broken bolt piece remained lodged in head.The removal required larger incision and additional manipulation to remove.This investigation is still on-going.The following is a list of the bolts and lot numbers that were broken: lsb-bx-06 lot 208140618 (no udi), lsb-ax-05 lot 208140625 (udi listed).Updated 04/24/2017: based on the complaint investigation, there have been 5 similar complaints for anchor bolts breaking between january 1, 2015 and february 20, 2017.Device history record reviews of the impacted batch records were performed.No issues were noted in the work order process notes that would contribute to the reported complaint and all bolts passed the in-process and final quality control checks.No capas or investigations were identified for the alleged deficiency "anchor bolts broke" from the timeframe january 1, 2015 to march 1, 2017.No complaint return analysis could be performed as the product was not returned to ad-tech.It is probable that the anchor bolts broke as a result of the seizure that the patient experienced.Per the risk assessment, the risk level remains alap (as low as possible).All anchor bolt products were evaluated to obtain the mean annual clinical uses.All complaints identified through the historical complaint review were considered during occurrence calculations, since none refuted the reported deficiency.However, only one complaint had a return analysis which supported the alleged deficiency.The occurrence value remains the same and no additional changes are required within ad-tech's user failure modes and effects analysis (ufmea) for anchor bolts.As stated in ad-tech's benefit versus risk documentation, all indicated uses of the device have mitigated risks that are determined to be alap.In view of the complete analysis, the benefits outweigh the risks.No further risk mitigations are available thus no corrective actions will be implemented as part of the complaint.The device malfunction did not cause a death or serious injury nor would it cause a death or serious injury should it recur.The broken bolts were able to be removed without causing injury.
 
Event or Problem Description

Brand Name
ANCHOR BOLT-LSB STYLE
Common Device Name
ANCHOR BOLT-LSB STYLE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
1901 william street
racine WI 53404
MDR Report Key6349390
Report Number2183456-2017-00002
Device Sequence Number19032343
Product Code GCZ
UDI-Device Identifier00841823104267
UDI-Public(01)00841823104267(17)181001(10)0103573208140625
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberLSBK1-BX-06; LSBK1-AX-05
Device Lot Number208140618; 208140625
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;